Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 413, NWS Tulsa, OK

June 13, 2008McIntosh County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 8:05 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 8:05 PM CDT (01:05 UTC)
Expired
Jun 13, 2008, 9:00 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3519 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
5.7
Supercell composite
30.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140105
SVRTSA
OKC091-107-111-140200-
/O.NEW.KTSA.SV.W.0413.080614T0105Z-080614T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 900 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OKFUSKEE...MOVING EAST
  AT 26 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PHAROAH...
  WILSON...HENRYETTA...SCHULTER...DEWAR...GRAYSON AND HOFFMAN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3557 9592 3554 9574 3529 9587 3551 9632
      3564 9623
TIME...MOT...LOC 0105Z 284DEG 23KT 3555 9619

$$
2 follow-up statements
000 
WWUS54 KTSA 140133
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT FRI JUN 13 2008

OKC107-140143-
/O.CAN.KTSA.SV.W.0413.000000T0000Z-080614T0200Z/
OKFUSKEE OK-
833 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...

LAT...LON 3559 9597 3558 9596 3558 9594 3554 9574
      3535 9584 3529 9587 3529 9588 3547 9609
      3552 9608
TIME...MOT...LOC 0133Z 284DEG 23KT 3551 9598

$$

OKC091-111-140200-
/O.CON.KTSA.SV.W.0413.000000T0000Z-080614T0200Z/
OKMULGEE OK-MCINTOSH OK-
833 PM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN MCINTOSH AND SOUTHERN OKMULGEE COUNTIES...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WILSON...MOVING EAST
AT 26 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HENRYETTA...
SCHULTER...DEWAR...GRAYSON...HOFFMAN AND HITCHITA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3559 9597 3558 9596 3558 9594 3554 9574
      3535 9584 3529 9587 3529 9588 3547 9609
      3552 9608
TIME...MOT...LOC 0133Z 284DEG 23KT 3551 9598

$$
000 
WWUS54 KTSA 140157
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT FRI JUN 13 2008

OKC091-111-140207-
/O.EXP.KTSA.SV.W.0413.000000T0000Z-080614T0200Z/
OKMULGEE OK-MCINTOSH OK-
857 PM CDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH AND
SOUTHERN OKMULGEE COUNTIES EXPIRES AT 900 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3559 9597 3558 9596 3558 9594 3554 9574
      3535 9584 3529 9587 3529 9588 3547 9609
      3552 9608
TIME...MOT...LOC 0157Z 284DEG 23KT 3547 9580

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 2:21 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT FRI JUN 13 2008

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST
OKLAHOMA THIS AFTERNOON. THIS ACTIVITY IS WELL NORTH OF THE COLD
FRONT... WHICH HAS SAGGED SOUTHWARD AND LIES GENERALLY ALONG A LINE
FROM NORMAN... TO OKMULGEE... TO SILOAM SPRINGS. VERY WARM...
MOIST... AND UNSTABLE AIR LIES SOUTH OF THE FRONT. STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON AND SHOULD BE ONGOING BY THE FIRST PERIOD OF
THIS FORECAST.

PRECIPITATION WILL END ACROSS THE REGION OVERNIGHT AS HIGH PRESSURE
ALOFT BUILDS FROM THE WEST. THIS HIGH PRESSURE WILL PROVIDE THE AREA
WITH A HOT AND DRY WEEKEND. THE HEAT WILL EASE GOING INTO MONDAY.
FOR THE UPCOMING WORK WEEK... TEMPERATURES ARE EXPECTED TO BE QUITE
MILD... WITH BOTH MINIMUMS AND MAXIMUMS RUNNING SEVERAL DEGREES BELOW
SEASONAL AVERAGES.

THE FORECAST FOR MOST OF NEXT WEEK CONTINUES TO BE FOR THE UPPER
HIGH TO RETROGRADE TO THE WEST FAR ENOUGH TO SITUATE EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS UNDER NORTHWEST FLOW ALOFT. THIS
WILL OPEN THE DOOR FOR MCS ACTIVITY WHICH DEVELOPS TO OUR NORTHWEST
DURING THE AFTERNOON TO MOVE SOUTHEASTWARD AND ACROSS THE FORECAST
AREA... MOST LIKELY DURING THE LATE EVENING THROUGH MORNING HOURS.
THUS... AT LEAST A SLIGHT CHANCE OF PRECIPITATION IS IN THE
FORECAST FOR EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  91  72  92 /  50   0  10  20
FSM   69  92  69  94 /  60   0  10  10
MLC   71  91  72  93 /  40   0  10  10
BVO   60  89  68  92 /  40   0  10  20
FYV   64  86  63  88 /  60   0  10  10
BYV   65  86  65  88 /  70   0  10  10
MKO   67  89  70  90 /  60   0  10  10
MIO   59  91  69  89 /  40   0  10  20
F10   68  89  71  92 /  50   0  10  10
HHW   75  93  72  92 /  50   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....06

In the hours before

Special weather statement, Jun 13, 4:44 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT FRI JUN 13 2008

ARZ002-011-132230-
CARROLL AR-MADISON AR-
444 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHERN MADISON

AT 444 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF URBANETTE TO 4 MILES SOUTH
OF ROCKHOUSE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ALPENA...OAK GROVE...PLEASANT
RIDGE...DENVER...BERRYVILLE...OSAGE...GREEN FOREST...DRYFORK...
DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...RULE...
COIN...URBANETTE...GRANDVIEW...MARBLE...ALABAM AND ROCKHOUSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9369 3650 9366 3650 9362 3650 9361
      3650 9330 3649 9329 3633 9329 3632 9328
      3617 9329 3614 9328
TIME...MOT...LOC 2144Z 270DEG 27KT 3648 9353 3623 9363
Special weather statement, Jun 13, 5:10 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT FRI JUN 13 2008

OKZ060-064-132315-
CREEK OK-TULSA OK-
510 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK AND TULSA

AT 510 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF KELLYVILLE...MOVING NORTHEAST AT 28 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...SAND
SPRINGS...JENKS...OWASSO...GLENPOOL...BROKEN ARROW...KIEFER...
KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9612 3617 9601 3622 9601 3630 9583
      3624 9581 3617 9582 3617 9579 3606 9576
      3598 9576 3584 9642 3600 9652
TIME...MOT...LOC 2210Z 245DEG 24KT 3596 9636
Special weather statement, Jun 13, 5:31 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT FRI JUN 13 2008

ARZ002-010-011-019-020-132330-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
531 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN WASHINGTON...SOUTHEASTERN CARROLL...NORTHERN
     CRAWFORD AND SOUTHERN MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 531 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF DELMAR TO 12 MILES WEST OF
MOUNTAINBURG...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PARADISE...TAFT...BIDVILLE...
ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...OSAGE...DELMAR...SAINT
PAUL...PETTIGREW...AURORA...KINGSTON...COMBS...BRASHEARS...DUTTON...
PATRICK...BOSTON...DELANEY...CROSSES...WITTER...JAPTON...
MOUNTAINBURG...CHESTER...LOCKE AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9329 3612 9346 3609 9346 3608 9343
      3601 9343 3597 9344 3595 9348 3585 9351
      3577 9351 3576 9368 3561 9369 3560 9445
      3625 9329
TIME...MOT...LOC 2231Z 260DEG 27KT 3622 9326 3560 9434
Special weather statement, Jun 13, 5:41 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT FRI JUN 13 2008

ARZ002-132315-
CARROLL AR-
541 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 541 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BERRYVILLE...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...DENVER...
BERRYVILLE...GREEN FOREST...METALTON...RUDD...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9357 3619 9359 3620 9361 3626 9361
      3626 9363 3628 9364 3650 9362 3650 9330
      3649 9329 3619 9329
TIME...MOT...LOC 2241Z 260DEG 27KT 3635 9353
Local storm report, Jun 13, 6:42 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             4 N BEGGS               35.80N 96.07W
06/13/2008  E1.75 INCH       OKMULGEE           OK   STORM CHASER

            QUARTER TO GOLF BALL SIZE HAIL

&&

DMJ
Special weather statement, Jun 13, 7:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT FRI JUN 13 2008

OKZ064>066-140130-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
724 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE AND SOUTHERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 724 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF WELTY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...MASON...OKFUSKEE...WELTY...
PRESTON...BEGGS AND MILFAY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3576 9595 3549 9596 3554 9660 3578 9660
TIME...MOT...LOC 0024Z 271DEG 18KT 3563 9649

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:24 PM CDTSpecial Weather StatementTSAOkmulgee66 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee54 min
Jun 13, 7:49 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa36 min
Jun 13, 10:34 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Jun 13, 11:15 PM CDTSpecial Weather StatementTSAOkfuskee45 min
Jun 14, 12:09 AM CDTSpecial Weather StatementTSAOkfuskee36 min
Jun 14, 1:06 AM CDTSpecial Weather StatementTSAPittsburg54 min
Jun 14, 1:18 AM CDTSevere Thunderstorm WarningTSAPittsburg42 min
Jun 14, 1:37 AM CDTSpecial Weather StatementTSAWagoner38 min
Jun 14, 2:10 AM CDTSpecial Weather StatementTSALatimer50 min
Jun 14, 4:07 AM CDTFlash Flood WarningTSALeFlore4 hr
Jun 14, 4:44 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min
Jun 14, 6:08 AM CDTSpecial Weather StatementTSAChoctaw52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.